Florida, 2012Flood and Hail in Florida, June 10, 2012
June 10, 2012 · NWS JAX · 16 events in 5 counties and zones
Mean layer troughing to the west of the area and high pressure to the south funneled a moist and unstable airmass over the area. Scattered severe storms developed in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mean layer troughing to the west of the area and high pressure to the south funneled a moist and unstable airmass over the area. Scattered severe storms developed in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 8:44 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 10, 8:44 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
944 AM EDT SUN JUN 10 2012
...SCATTERED STRONG AND ISOLATED SEVERE STORMS POSSIBLE TODAY...
...LOCALLY HEAVY RAINFALL THREAT STILL EXISTS ACROSS ENTIRE AREA...
.UPDATE...
OLD FRONTAL BOUNDARY IS NOW NORTH OF THE FORECAST AREA AND EXPECT
MORE SIGNIFICANT HEATING TO TAKE PLACE ACROSS REGION TODAY MAINLY
ACROSS NE FL WITH MAX TEMPS REACHING THE UPPER 80S TO LOWER 90S.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS SE
GA THIS MORNING BEFORE HEATING CREATES NUMEROUS SHOWERS WITH
SCATTERED STRONG STORMS THIS AFTERNOON. PRECIPITABLE WATER AMOUNTS
STILL CLOSE TO 2 INCHES WILL STILL LEAD TO LOCALLY HEAVY RAINFALL
POTENTIAL IN TSTM ACTIVITY BUT A FASTER STORM MOTION TOWARDS THE
NORTHEAST AT 15 TO 20 MPH WILL PREVENT WIDESPREAD FLOODING. GUSTY
WINDS TO 50-60 MPH...HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE
WITH STORM ACTIVITY AND A FEW ISOLD SEVERE STORMS ARE NOT OUT OF
THE QUESTION AND WITH SURFACE HELICITY VALUES NEAR 200 M2/S2 AN
ISOLATED TORNADO CANNOT BE RULED OUT. STORM ACTIVITY SHOULD FADE
QUICKLY AFTER SUNSET WITH A GENERALLY DRY NIGHT EXPECTED AFTER
MIDNIGHT WITH JUST A FEW LIGHT SHOWERS POSSIBLE CLOSER TO DEEP
MOISTURE OVER INLAND SE GA AND THE SUWANNEE RIVER VALLEY.
&&
.AVIATION...
VFR CONDS THIS MORNING WITH TEMPO MVFR/IFR CIGS/VSBYS IN TSTM
ACTIVITY AFTER 18Z ALONG WITH SOME GUSTY WINDS POSSIBLE.
&&
.MARINE...
SE WINDS AT 10-15 KNOTS WITH SEAS OF 2-4 FT EXPECTED TODAY WITH
FLOW BECOMING SOUTHERLY TONIGHT. NO HEADLINES. BOATERS WILL NEED
TO TAKE CAUTION WITH STRONG STORMS MOVING FROM LAND INTO THE
NEARSHORE WATERS THIS AFTERNOON/EVENING.
RIP CURRENTS: LOW RISK WITH SELY FLOW AND BREAKERS IN THE 2-3 FT RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 71 90 71 / 80 60 60 60
SSI 83 75 84 74 / 70 50 40 40
JAX 88 72 89 71 / 70 50 50 50
SGJ 85 74 88 72 / 70 40 40 40
GNV 91 72 91 71 / 60 30 50 50
OCF 91 73 93 72 / 60 40 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/KEEGAN
Hazardous weather outlook, Jun 10, 9:00 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT SUN JUN 10 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-111029-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
1000 AM EDT SUN JUN 10 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...LOCALLY HEAVY RAINFALL POSSIBLE AGAIN TODAY...
...SCATTERED STRONG TO ISOLATED SEVERE STORMS POSSIBLE THIS
AFTERNOON AND EVENING...
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL STILL POSSIBLE IN HEAVY THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EVENING AS A TROPICAL AIRMASS REMAINS IN PLACE. A
FASTER STORM MOTION TOWARDS THE NORTHEAST AT 15 TO 20 MPH WILL
LESSEN THE WIDESPREAD FLOODING THREAT...BUT LOCALIZED FLOODING
POSSIBLE IN RAIN-SATURATED AREAS IS LIKELY.
SHOWERS AND STORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA THIS
AFTERNOON. A FEW STRONG TO SEVERE STORMS...CAPABLE OF GUSTY
WINDS...HAIL AND FREQUENT LIGHTNING...WILL BE POSSIBLE MAINLY ACROSS
NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AN ISOLATED TORNADO
CANNOT BE RULED OUT. ACTIVITY WILL DECREASE IN COVERAGE AND
INTENSITY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...
NUMEROUS TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE FORECAST
PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI/JCH
In the hours before
Special weather statement, Jun 10, 12:44 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT SUN JUN 10 2012
GAZ149-150-163-101830-
ATKINSON-CLINCH-WARE-
144 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE...
EASTERN ATKINSON AND NORTHERN CLINCH COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...
AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HOMERVILLE...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOMERVILLE...ARGYLE...COGDELL...MANOR...MILLWOOD AND AXSON
THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3135 8278 3121 8241 3099 8266 3109 8287
TIME...MOT...LOC 1744Z 220DEG 12KT 3107 8271
NELSON
Special weather statement, Jun 10, 1:08 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EDT SUN JUN 10 2012
FLZ023>025-032-GAZ164-101900-
BAKER-CHARLTON-CLAY-DUVAL-NASSAU-
208 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...EASTERN BAKER...SOUTHERN CHARLTON...DUVAL AND NASSAU COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300
PM EDT...
AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES WEST OF
ST. GEORGE TO 7 MILES EAST OF ST. GEORGE TO 5 MILES SOUTHEAST OF
ORTEGA...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ORTEGA...ORANGE PARK...NORMANDY...
MANDARIN...LAKESIDE...JACKSONVILLE HEIGHTS...BRYCEVILLE...BELLAIR...
BALDWIN AND RIVERSIDE THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3013 8164 3013 8197 3032 8228 3083 8212
3073 8166 3059 8143 3052 8142 3051 8144
3049 8141 3042 8140
TIME...MOT...LOC 1808Z 224DEG 18KT 3052 8222 3050 8192
3024 8163
NELSONSpecial weather statement, Jun 10, 1:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT SUN JUN 10 2012
FLZ020>023-GAZ162-163-101900-
BAKER-CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
212 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLINCH...ECHOLS...EXTREME NORTHWESTERN BAKER...NORTHERN COLUMBIA...
HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT...
AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
SUWANNEE SPRINGS TO 4 MILES NORTHEAST OF WHITE SPRINGS TO 12 MILES
EAST OF SUWANNEE VALLEY...MOVING NORTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS...SUWANNEE
VALLEY...SUWANNEE SPRINGS...WEST LAKE...BELMONT...JENNINGS...
JASPER...STATENVILLE AND NEEDMORE THROUGH 300 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3081 8310 3062 8244 3024 8256 3030 8276
3037 8317
TIME...MOT...LOC 1812Z 208DEG 18KT 3040 8304 3038 8271
3028 8250
NELSONEvent by event
8 thunderstorm wind, 5 hail, 1 lightning, 1 flood, 1 heavy rain. Local standard time, as filed.
Lightning, Duval
- When
- June 10, 1:30 PM EST
- Where
- Duval County, 2.39 mi SSW of Jacksonville Hgts
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 30.220, -81.800
Lightning struck a home and caused a fire. The extent of damage was unknown and the cost of damage was estimated.
Thunderstorm Wind, Duval
- When
- June 10, 1:45 PM EST
- Where
- Duval County, 2.49 mi ENE of (Nzc)nas Cecil Fld
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.230, -81.840
Florida Power and Light Utility Company reported several trees down.
Hail, Flagler
- When
- June 10, 2:04 PM EST
- Where
- Flagler County, 0.92 mi NE of Indian Trails
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.590, -81.240
Nickel size hail occurred in northwest Palm Coast.
Hail, Flagler
- When
- June 10, 2:05 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.570, -81.210
Dime to nickel size hail was reported along with minor local street flooding.
Hail, Flagler
- When
- June 10, 2:09 PM EST
- Where
- Flagler County, 1.51 mi SSW of Hammock
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -81.210
Quarter size hail was observed in northern Palm Coast.
Flood, Duval
- When
- June 10, 2:17 PM EST to 3:00 PM EST
- Where
- Duval County, 0.6 mi W of Goodbys to 2.39 mi E of Goodbys
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.200, -81.630
Between 3:17 pm and 4 pm local time, significant flooding was reported in the Mandarin area and near Fruit Cove. At 3:17pm, minor street flooding was reported along Scott Mill Road between Indian Hill Drive and Bridalwood Lane. At 4 pm, flooding was reported over several roads which were nearly impassable near Julington Creek Road. Water was over yards but not into homes yet. Another spotter reported flooding in Fruit Cove, with numerous yards flooded but no homes. The cost of damage was estimated.
Heavy Rain, Flagler
- When
- June 10, 2:30 PM EST
- Where
- Flagler County, 0.6 mi E of Palm Harbor
- Reported by
- Trained Spotter
- Coordinates
- 29.580, -81.210
A spotter reported that Florida Park Drive is flooded due to overflowing swales in north Palm Coast.
Thunderstorm Wind, St. Johns
- When
- June 10, 2:35 PM EST
- Where
- St. Johns County, 1.51 mi NNW of Palmo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.990, -81.580
Trees were blown down on State Road 13 North.
Hail, Putnam
- When
- June 10, 3:06 PM EST
- Where
- Putnam County, 0.91 mi SW of Bostwick
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.760, -81.640
Penny size hail was reported south of Bostwick along U.S. 17.
Thunderstorm Wind, Putnam
- When
- June 10, 3:40 PM EST
- Where
- Putnam County, 2.77 mi WNW of Luraville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.690, -81.670
Several trees were blown down in Palatka.
Thunderstorm Wind, St. Johns
- When
- June 10, 3:40 PM EST
- Where
- St. Johns County, 1.51 mi NNW of Casa Cola
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.990, -81.360
Trees and power lines were blown down near 6281 Old Dixie Drive in St. Augustine.
Hail, Marion
- When
- June 10, 3:55 PM EST
- Where
- Marion County, 1.39 mi WSW of West End
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.160, -82.170
Quarter size hail was observed.
Thunderstorm Wind, Marion
- When
- June 10, 3:55 PM EST
- Where
- Marion County, 1.39 mi WSW of West End
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.160, -82.170
Several eight to ten foot trees were blown down.
Thunderstorm Wind, Putnam
- When
- June 10, 5:34 PM EST
- Where
- Putnam County, 1.93 mi ESE of Lake Como
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.470, -81.550
Several trees were blown down in Crescent City.
Thunderstorm Wind, Flagler
- When
- June 10, 6:00 PM EST
- Where
- Flagler County, 4.21 mi SW of Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -81.300
A tree was blown down and blocking State Road 11 south of Bunnell. The time of event was based on radar.
Thunderstorm Wind, Flagler
- When
- June 10, 6:05 PM EST
- Where
- Flagler County, 1.39 mi ENE of Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.480, -81.240
Trees were blown down in power lines in East Bunnell. The time of damage was based on radar.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 10, 20121 death · 1 event
- Heat in Pennsylvania, June 10, 20121 death · 1 event
- Rip Current in New Jersey, June 10, 20121 death · 1 event
- Excessive Heat in Texas, June 10, 20121 death · 1 event
- Tornadoes and Hail in Minnesota, June 10, 2012$1.0 million · EF0 · 35 events
- Hail and Damaging Winds in Georgia, June 10, 2012$46,000 · 55 kt wind · 15 events
- Wildfire in Arizona, June 10 to 30, 20125 injured · 4 events
- Hail and Damaging Wind in Florida, June 10, 2012$50,000 · 1 in hail · 2 events
- Damaging Winds in Georgia, June 10 to 11, 2012$24,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Iowa, June 10 to 11, 2012$28,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 10, 2012$26,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in South Carolina, June 10, 2012$22,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393674, 393689, 393671, 393670, 393673, 393668, 393695, 393675, 393676, 393686, 393692, 393691, 393693, 393688, 393678, 393679.